MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 323.26
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary photo investigation the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment ([20220809_universal drill guide 323.201.Jpg]).Visual analysis of the photo revealed that 2.0mm universal drill guide was found in the evidence provided the device disassemble.No other defect was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 2.0mm universal drill guide.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot, part: 323.26.Lot: 3662802.Release to warehouse date: 14 feb 2011.Manufacturing site: werk hägendorf.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2022, that upon inspection, the instrument room technician noted damaged tips on the ends of both universal drill guides 323.201 and 323.26.This report is for one (1) 2.7mm universal drill guide.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual analysis of the returned sample revealed that the 2.7mm universal drill guide was found with the spring fell off.The spring was returned.No other defect was found.A dimensional inspection for the 2.7mm universal drill guide was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 2.7mm universal drill guide would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, conforms.Dimensional inspection: n/a.Device history part:323.26, lot:3662802, manufacturing site: werk hagendorf, supplier: na, release to warehouse date: 14 feb 2011, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15546606
Report Number8030965-2022-07905
Device Sequence Number5685164
Product Code FZX
UDI-Device Identifier10886982190796
UDI-Public(01)10886982190796
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.26
Device Catalogue Number323.26
Device Lot Number3662802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0MM UNIVERSAL DRILL GUIDE
Patient SexUnknown